Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 12, 2006, 3:54 AM MDT. It took effect at Aug 12, 2006, 2:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2006, 3:54 AM MDT (09:54 UTC)
- In effect from
- Aug 12, 2006, 2:00 PM MDT
- Expired
- Aug 13, 2006, 12:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 120954 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 354 AM MDT SAT AUG 12 2006 UTZ420-426-121800- /O.UPG.KSLC.FW.A.0019.060812T1500Z-060813T0300Z/ /O.NEW.KSLC.FW.W.0033.060812T2000Z-060813T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAINS NORTH OF I80- 354 AM MDT SAT AUG 12 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR THE GREAT SALT LAKE DESERT AND WASATCH MOUNTAINS NORTH OF I-80...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THIS WARNING IS FOR FIRE WEATHER ZONES 420 AND 426. MODERATELY STRONG WEST WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AND CONTINUE INTO THIS EVENING ACROSS THE NORTHERN WASATCH MOUNTAINS. WIND SPEEDS OF 25-30 MPH ARE EXPECTED WITH LOCAL RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT. A COLD FRONT WILL MOVE ACROSS THE GREAT SALT LAKE DESERT LATE THIS AFTERNOON WITH WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED BEHIND THE FRONT EARLY THIS EVENING. THIS WIND SHIFT FROM WEST TO NORTHWEST BRINGS THE POSSIBILITY OF SEVERE FIRE WEATHER CONDITIONS TO THE AREA. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
3 follow-up statements
000 WWUS85 KSLC 121747 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1147 AM MDT SAT AUG 12 2006 UTZ420-426-130300- /O.CON.KSLC.FW.W.0033.060812T2000Z-060813T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAINS NORTH OF I80- 1147 AM MDT SAT AUG 12 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN FIRE WEATHER ZONES 420 AND 426... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING IN FIRE WEATHER ZONES 420 AND 426 OF NORTHERN UTAH. THIS INCLUDES THE GREAT SALT LAKE DESERT AND MOUNTAINS AS WELL AS THE WASATCH MOUNTAINS NORTH OF I-80 INCLUDING THE BEAR RIVER VALLEY. WEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 35 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING WHILE HUMIDITIES DROP BELOW 15 PERCENT. WINDS COULD GUST OVER 40 MPH IN THE NORTHWEST DESERTS LATE TODAY AND THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE GREAT SALT LAKE DESERT THIS AFTERNOON AND EXIT THIS EVENING CAUSING THE WINDS TO INCREASE AND MUCH DRIER AIR TO FILTER INTO THE WARNING AREA. THIS WARNING MAY NEED TO BE EXTENDED IN TIME FOR NORTHWEST UTAH DESERTS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY
000 WWUS85 KSLC 122340 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 540 PM MDT SAT AUG 12 2006 UTZ420-130600- /O.EXT.KSLC.FW.W.0033.000000T0000Z-060813T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 540 PM MDT SAT AUG 12 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 420... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR FIRE WEATHER ZONE 420. NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OVER 40 MPH WILL DEVELOP LATE THIS AFTERNOON OVER THE GREAT SALT LAKE DESERT AND CONTINUE INTO THIS EVENING WHILE HUMIDITIES WILL DROP BELOW 15 PERCENT. A COLD FRONT WILL MOVE ACROSS THE GREAT SALT LAKE DESERT LATE TODAY CAUSING THE WINDS TO INCREASE AND MUCH DRIER AIR TO FILTER INTO THE WARNING AREA. WINDS WILL DIMINISH AFTER MIDNIGHT AND HUMIDITIES WILL RECOVER. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ426-130300- /O.CON.KSLC.FW.W.0033.000000T0000Z-060813T0300Z/ WASATCH MOUNTAINS NORTH OF I80- 540 PM MDT SAT AUG 12 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 426... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 426. WEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CONTINUE INTO THIS EVENING OVER THE NORTHERN WASATCH MOUNTAINS WHILE HUMIDITIES DROP BELOW 15 PERCENT. THESE WINDS WILL DIMINISH BY LATE EVENING AND HUMIDITIES WILL RECOVER. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 130609 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1209 AM MDT SUN AUG 13 2006 UTZ420-130715- /O.EXP.KSLC.FW.W.0033.000000T0000Z-060813T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1209 AM MDT SUN AUG 13 2006 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 420... THE RED FLAG WARNING FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 420 IS NO LONGER IN EFFECT. ALTHOUGH BREEZY NORTH WINDS WILL CONTINUE FOR A FEW MORE HOURS OVER THE NORTHWEST DESERTS...HUMIDITIES HAVE COME UP AND CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 11, 9:25 PM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Aug 11, 9:25 PM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
925 PM MDT FRI AUG 11 2006
.SYNOPSIS...A MOIST AIRMASS WILL REMAIN OVER PORTIONS OF
UTAH TONIGHT AND SATURDAY...WHILE A SERIES OF DISTURBANCES MOVE
ACROSS THE REGION. DRIER AIR WILL SPREAD ACROSS THE AREA ON
SUNDAY. MOISTURE WILL RETURN TO UTAH MONDAY AND TUESDAY.
&&
.DISCUSSION...SHORT WAVE DROPPING INTO THE BASE OF THE PAC NW HAS
BACKED THE FLOW OVER UT THIS EVE. THIS HAS ALLOWED THE SURFACE
BOUNDARY TO LIFT NORTH AND MOISTURE FOLLOWED. WEAK JET ALSO OVERHEAD
HAS HELPED CONVECTION GET GOING OVER THE NORTH. THIS BOUNDARY WILL
MOVE A BIT FARTHER NORTH TONIGHT THEN THE SHORT WAVE WILL EJECT
LATER TONIGHT AND PUSH THE BOUNDARY TEMPORARILY BACK SOUTH.
THE ENTIRE UPPER TROF IS FORECAST TO SHARPEN UP AND PASS TO THE
NORTH OF THE AREA TOMORROW AFTERNOON...AND THIS COULD REPEAT THE
SCENARIO...AND BRING ANOTHER ROUND OF LATE DAY CONVECTION TO THE
NORTH.
DOWN SOUTH...DEEP MOISTURE REMAINS IN PLACE BUT FORCING FOR
STORMS HAS SHIFTED SOUTH SO STRONG CONVECTION HAS ENDED AND WILL
CANCEL FLASH FLOOD WATCH. THE SOUTH IS FORECAST TO START DRYING
TOMORROW AFTERNOON BUT IT MAY TAKE UNTIL EVENING WITH THE TROF
PASSAGE.
WILL UPDATE TO KEEP CONVECTION GOING LONGER OVER A LARGER AREA UP
NORTH TONIGHT...AND TO CANCEL THE FLASH FLOOD WATCH.
&&
.AVIATION...DRAINAGE WINDS EXPECTED TO RETURN WITHIN THE NEXT HOUR.
THE AIRFIELD MAY GET SOME ERRATIC OUTFLOW WINDS WITH ISOLATED STORMS
MOVING NORTH OF THE FIELD THROUGH 10PM. SOME UNCERTAINTY TO THE WIND
SHIFT IN THE 12-14Z TIMEFRAME. IT WILL DEPEND ON THE DEVELOPMENT OF
A WAVE OVER CENTRAL UTAH.
&&
.FIRE WEATHER...THUNDERSTORMS OVER NORTHWEST UTAH TONIGHT WILL
PRODUCE SOME RAIN IN THE VALLEYS AND DESERTS BUT WILL BE ON THE DRY
SIDE...AND A RED FLAG WARNING CONTINUES FOR DRY LIGHTNING UNTIL
MIDNIGHT. IN THE FAR NORTHERN MOUNTAINS...WINDS WERE STRONG ENOUGH
TODAY BUT RELATIVE HUMIDITIES STAYED ABOVE RED FLAG CRITERIA AND THE
WARNING WAS ALLOWED TO EXPIRE. WINDS WILL PICK UP IN THIS AREA AGAIN
LATE TOMORROW MORNING AND EARLY TOMORROW AFTERNOON IN ASSOCIATION
WITH THE COLD FRONT PASSING THROUGH THE FIRE DISTRICT. THE AIRMASS
OVER THE AREA WILL DRY OUT BEHIND THE COLD FRONT SO CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED IN THE FAR NORTH AND A FIRE WEATHER
WATCH WILL REMAIN IN EFFECT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
FIRE WEATHER ZONES UTZ420-423-424-434.
FIRE WEATHER WATCH SATURDAY FOR FIRE WEATHER ZONES
UTZ420-426.
WY...NONE.
&&
WILENSKY/SMITHHazardous weather outlook, Aug 11, 3:40 PM MDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 PM MDT FRI AUG 11 2006 UTZ001>016-018-WYZ021-121200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 340 PM MDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH AS WELL AS EXTREME SOUTHWEST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT. SOME OF THE THUNDERSTORMS WILL PRODUCE DRY LIGHTNING ACROSS THE NORTHWEST DESERTS AND VALLEYS. REFER TO FIRE WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PACIFIC WEATHER SYSTEM AND COLD FRONT WILL BRING DRIER AIR INTO NORTHERN AND WESTERN UTAH ON SATURDAY. MOISTURE IS EXPECTED TO SPREAD NORTHWARD ON MONDAY BRINGING MORE THUNDERSTORMS TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ017-019>021-121200- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTH CENTRAL UTAH- UTAHS DIXIE AND ZION NATIONAL PARK- 340 PM MDT FRI AUG 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING WITH LOCALLY HEAVY RAIN. REFER TO FLOOD PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PACIFIC WEATHER SYSTEM AND COLD FRONT WILL BRING DRIER AIR INTO SOUTHWEST UTAH ON SATURDAY AND SUNDAY. MOISTURE WILL REMAIN OVER SOUTHEAST UTAH THIS WEEKEND. MOISTURE IS EXPECTED TO SPREAD NORTHWARD SUNDAY NIGHT AND MONDAY INCREASING THUNDERSTORM COVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:57 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake, Summit | 48 min |
| Aug 12, 3:26 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 28 min |
| Aug 12, 3:39 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Salt Lake, Summit | 36 min |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.